Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 4, 2025, 12:20 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2025, 12:20 PM MST (19:20 UTC)
- Expired
- Jul 4, 2025, 2:47 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 140 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WGUS55 KTWC 041920
FFWTWC
AZC003-042215-
/O.NEW.KTWC.FF.W.0008.250704T1920Z-250704T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1220 PM MST Fri Jul 4 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Cochise County in southeastern Arizona...
* Until 315 PM MST.
* At 1220 PM MST, Doppler radar indicated thunderstorms producing
between 1 and 2 inches of heavy rain across the southeast portions
of the Chiricahua Mountains. Flash flooding is ongoing or expected
to begin shortly, especially within Horseshoe Canyon that drains
west of the town of Rodeo New Mexico along the Arizona and New
Mexico border. In addition, roadway dips and other low-lying areas
along Highway 80 may be impacted.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mainly rural areas of Eastern Cochise County.
This includes Route 80 between mile markers 408 and 415.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3178 10923 3175 10920 3171 10911 3174 10907
3179 10905 3185 10905 3183 10913 3182 10920
3182 10923
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
214
WGUS75 KTWC 042147
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
247 PM MST Fri Jul 4 2025
AZC003-042157-
/O.CAN.KTWC.FF.W.0008.000000T0000Z-250704T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
247 PM MST Fri Jul 4 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN COCHISE COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3178 10923 3175 10920 3171 10911 3174 10907
3179 10905 3185 10905 3183 10913 3182 10920
3182 10923
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:59 AM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 9:59 AM MST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 959 AM MST Fri Jul 4 2025 .SYNOPSIS...A drying trend is expected for today into this weekend with mainly isolated storm coverage focused on locales south of Tucson. Temperatures will remain below normal through Friday before warming back up to above normal levels by Sunday and continuing through much of next week. && .DISCUSSION...Independence Day is one of those perfect holidays to get together with family and friends, enjoy your time in the moment and also reflect on the past. I guess we do the same type of thing with meteorology. Southeast Arizona has successfully made its move into the 2025 Monsoon this past week with plenty of thunderstorm activity the past several days already under our belt. Not all Monsoon seasons are like that. Some storm activity kinda trickles into the area over the first half of July. In any event, we have been advertising a decrease in thunderstorm activity today into this weekend and it looks like that will hold tight. The upper pattern this morning is defined by the 500 mb high center building into Southeast Arizona from the WSW, in the wake of the departing trough which is currently moving through the Rockies. The latest GOES PWAT imagery indicated slightly over an inch of precipitable water acrSct debris clouds will gradually decrease this morning. oss the southern half of Arizona this morning. Surface dewpoints are in the lower to mid 60s across valley locations, but should begin to mix out into the upper 40s to mid 50s by this afternoon. There is a weak 850-700 mb Theta-E ridge axis that extends across Sonora Mexico into Santa Cruz county this morning. Normally, this should be enough moisture for storms to feed off of today...but the position of the upper high should should hinder deep convection across the area. At 9 AM MST, we are seeing quite a bit of CU developing over the higher terrain. Expect these to start bubbling over the mountains today as the CU field expands over the valleys early this afternoon. Storms won't be non-existant today. Expect isolated to low-end scattered convection to develop today across mainly Santa Cruz and SW half of Cochise this afternoon. There is ample moisture to work with...so the storms will be capable of producing locally heavy rain today. In fact, the 04/12Z HREF indicates on their 3-hr ensemble probability matched mean QPF a 30-50 percent chance of 1+ inch of rainfall. We will see a reinforcement of lower level moisture across our neck of the woods overnight tonight into Saturday as a weak gulf surge spill into the lower deserts of SW Arizona. Despite the increase in moisture across the Western portions of the forecast area, The coverage of thunderstorms Saturday will also be limited, with the focus for storms shifting a little farther west into Santa Cruz county into the Tohono O'odham Nation. The 500 mb high is expected to slowly drift northward into NE AZ Sunday into the first half of next week. Although this seems like a subtle shift, this does change the direction of the flow from the SW to a more divergent NE flow, which is more conducive for thunderstorm activity Monday thru Wednesday. The only downside is that this will also lift the 300 mb high into WRN AZ. This will not only limit thunderstorms coverage across the western portions of thew forecast area, but will also warm us up. The 04/15Z NBM probabilities of reaching 110 degrees at the Tucson International Airport (KTUS) are now 17% Tuesday, 41% Wednesday and 24% Thursday. Nobody is a fan of that. For now, the warm celebrations with a quiet-ish holiday weekend will have to suffice. && .AVIATION...Valid through 05/18Z. SCT-BKN 7-12k ft AGL will dvlp aft 04/19Z. ISOLD-SCT SHRA/TSRA are expected through 04/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 40 kts. Surface winds generally WLY 8-13 kts, becoming SLY less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Slightly below normal temperatures today, then warming back this weekend into next week. Expect isolated to scattered showers and thunderstorms this afternoon into this evening mainly south and southeast of Tucson. A decrease in thunderstorm activity is expected this weekend as the area transitions into a low grade monsoon pattern. An eventual uptick in monsoon activity is possible the middle of next week but will be dependent on how quick the high pressure aloft shifts north. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35-45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:07 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 3, 6:25 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 4, 2:08 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 4, 2:33 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Jul 4, 4:24 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 4, 4:26 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.